IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1992 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed128    
    Printed8    
    Emailed0    
    PDF Downloaded3    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2020  |  Volume : 52  |  Issue : 6  |  Page : 520-523

Bradyarrhythmia due to mirtazapine overdose: A case of serious adverse event in a suicidal patient


1 Department of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Eskisehir, Turkey
2 Department of Emergency Medicine, Eskisehir Sehir Hospital, Eskisehir, Turkey

Correspondence Address:
Dr. Filiz Baloglu Kaya
Department of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Meselik, Eskisehir
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_82_19

Rights and Permissions

There are a limited number of studies on postoverdose clinical findings of mirtazapine in the literature. Our case presented an unlikely junctional rhythm, which we have not seen in the previous studies, in a patient who had bradycardia and hypotension following mirtazapine intake. A 37-year old male was admitted to the emergency department (ED) after his suicide attempt with 300 mg PO of mirtazapine tablets. He took the drug 2 h prior to his ED visit. He did not have any complaints after the mirtazapine intake. His complete physical examination and electrocardiography (ECG) revealed no pathological findings. He was observed in the ED. The results were in the normal range in his blood test and he has 0 mg/dl of blood ethanol. He experienced dizziness after 5 h and 30 min. The blood pressure was 60/30 mmHg. The heart rate was 34 beats/min. The simultaneous ECG showed junctional bradycardia. 0.5 mg atropine IV was given two times at intervals. Norepinephrine infusion was initiated after normal saline therapy. Forty-five minutes later, he did not have any clinically significant complaint. There are no pathological findings in his follow-up ECG and physical examination. He was discharged of his own accord 10 h after his ED admission. His initial mirtazapine level was 145 ng/ml when he came to the ED. Mirtazapine was known to have a safe cardiac profile both for regular dose and overdose. However, physicians should consider that it might induce a life-threatening bradyarrhythmia.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow